Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 14, 2012, 4:13 AM CDT for 15 counties in Texas. It took effect at Apr 14, 2012, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 4:13 AM CDT (09:13 UTC)
- In effect from
- Apr 14, 2012, 10:00 AM CDT
- Expired
- Apr 14, 2012, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2083 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS74 KCRP 140913 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 AM CDT SAT APR 14 2012 ...STRONG GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS TODAY... .SOUTHEAST WINDS WILL STRENGTHEN TODAY WITH GUSTS AROUND 40 MPH...IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE PLAINS. TXZ229>234-239>247-150000- /O.NEW.KCRP.WI.Y.0012.120414T1500Z-120415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 413 AM CDT SAT APR 14 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH THIS AFTERNOON. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND RUBBISH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TE
1 follow-up statement
592 WWUS74 KCRP 142359 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 659 PM CDT SAT APR 14 2012 ...SOUTHEAST WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING... .THE STRONG SOUTHEAST WIND ACROSS MUCH OF THE COASTAL BEND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. HOWEVER...BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH MUCH OF THE NIGHT. TXZ229>234-239>247-150100- /O.EXP.KCRP.WI.Y.0012.000000T0000Z-120415T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 659 PM CDT SAT APR 14 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SOUTHEAST WIND SPEEDS HAVE DIMINISHED OVER THE PAST HOUR ACROSS MUCH OF SOUTH TEXAS AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA. THUS...THE WIND ADVISORY HAS BEEN ALLOW TO EXPIRE. $$ RG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:47 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 13, 11:47 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 PM CDT FRI APR 13 2012
.DISCUSSION...UPDATED FOR 06Z AVIATION SECTION BELOW. NO UPDATES
NEEDED IN THIS EVENINGS FORECAST PACKAGE. A FEW STREAMER SHOWERS
SHOWING UP KCRP RADAR...HOWEVER FIGHTING HIGHER CIN VALUES ALONG
THE COAST HOWEVER AND NOT AMOUNTING TO MUCH. DO EXPECT AN INCREASE
IN SHOWERS OVER THE WATERS AND AREAS EAST OF HIGHWAY 281 OVERNIGHT
AS CAP WEAKENS AND STRONG LOW LEVEL JET PERSISTS. WIND SPEEDS WILL
ALSO STAY UP FOR MUCH OF THE OVERNIGHT HOURS...HOWEVER WILL RELAX
SLIGHTLY EARLY MORNING. WINDS WILL THEN INCREASE LATE MORNING AND
THROUGH THE AFTERNOON...WITH A WIND ADVISORY POSSIBLE.
&&
.AVIATION...MIX OF SCT/BKN CLOUDS BETWEEN 2-3KFT WILL BECOME
GENERALLY BKN/OVC AFTER 06Z AND PREVAIL AT MVFR LEVELS. THIS
CLOUD DECK MAY LOWER TO AROUND 1500FT AT TIMES THROUGH EARLY
MORNING. WITH WIND SPEEDS AT THE SURFACE REMAINING ELEVATED...WS
LESS OF A FACTOR DESPITE THE STRONG LOW LEVEL JET OVERHEAD. WILL
KEEP WS IN THE TAF FOR LRD WHERE SURFACE WINDS WILL LIKELY
DIMINISH BRIEFLY. WILL MAINTAIN VCSH FOR AREAS ACROSS THE EAST
FOR ISOLATED/STREAMER SHOWERS AFTER 15Z SATURDAY. SOUTHEAST WIND
AROUND 20KT TO 25KT EXPECT DURING THE LATE AFTERNOON/EVENING WITH
GUSTS NEAR 30KTS. DURING THIS PERIOD...CLOUDS ARE EXPECTED TO LIFT
AND SCT TO VFR LEVELS. CLOUDS WILL LOWER AND FILL IN AGAIN LATE IN
THE PERIOD...GENERALLY BETWEEN 03Z-06Z SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 83 75 89 72 / 10 20 20 30 70
VICTORIA 72 84 73 84 68 / 10 20 20 40 70
LAREDO 73 95 74 97 70 / 10 10 10 10 40
ALICE 74 88 74 92 71 / 10 20 20 30 60
ROCKPORT 75 82 75 84 71 / 10 20 20 20 70
COTULLA 72 89 73 92 67 / 10 10 20 10 30
KINGSVILLE 74 86 75 91 72 / 10 20 20 20 60
NAVY CORPUS 76 82 75 86 73 / 10 20 20 20 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
RG/82...UPDATE/AVATIONHazardous weather outlook, Apr 13, 4:58 AM CDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT FRI APR 13 2012 TXZ229>234-239>247-141000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED ACROSS THE RIO GRANDE PLAINS EXTENDING TO THE SOUTHEASTERN COASTAL BEND. A MODERATE TO HIGH RISK OF RIP CURRENTS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS SUNDAY NIGHT AND MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS LATE SUNDAY AFTERNOON AND EVENING. IT IS LIKELY THAT THE SEVERE WEATHER CONCERNS WILL BE NORTH OF THE AREA MONDAY...BUT A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS OVER THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS ARE POSSIBLE SATURDAY. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF THE MIDDLE TEXAS COAST SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-141000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 458 AM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW CAN BE EXPECTED TODAY AND TONIGHT ACROSS THE BAYS AND MIDDLE TEXAS COASTAL WATERS. GUSTS TO NEAR GALE FORCE CAN BE EXPECTED TONIGHT ACROSS THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND GULF WATERS SATURDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:35 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.